I had undereye Juvederm injections, with each under eye area injected with nearly one full syringe. It created very large bags under the eye area. Since then I already went twice for hyaluronidase injections that were given one week apart. The doctor combined the hyaluronidase with a little bit of a steroid to prevent further swelling of the skin. It has helped a little, bit but the area is still overfilled. Should I go for more hyaluronidase injections or is there anything else that could help? And how many sessions of hyaluronidase injections can be given?
Under Eyes Still Baggy After Two Hyaluronidase Injections
Doctor Answers (4)
Please be very careful with injections around the eye. One full syringe under each eye seems excessive. The skin around the eye is very thin and you really should minimize injections in this area. You say that you have already had hyaluronidase with steroid injected twice with little improvement. At this point, it may be best for watchful waiting. You do not want to cause any permanent scaring or damage to the tissues around your eyes - you may well end up requiring a surgery to fix any damage that is caused. Be patient, the Juvederm will go away, but it may take some time.
Bambi, Sounds Like You Wandered Into the Wrong Forest
Sorry to hear about your misfortune with your Juviderm injections. Unfortunately we are hearing more of these side effects.
I was amazed and appalled at what I was hearing at recent "cosmetic" meetings as uninformed and poorly trained injectors were raving about how great it is that "problems with hyaluronic acid fillers can be corrected with hyaluronidase, so it takes the worry out of injecting too much".
The eye area is very delicate, and requires experience and skill. These problems are best prevented and avoided at the original time of treatment.
One full syringe under each eye is on the high side. At this time it sounds like you should let things settle down. If you want to consult with an expert in NYC, look up Michael Kane, MD. Good luck and be well.
Bags after juvederm
I would give it some time. If the skin has been inflated because of the Juvederm and there is some swelling it may take some time for all the fluid and edema to be absorbed. Space the hyaluronidase about two weeks apart each.
You might also like...
Be reassured that the "bagginess" will resolve with time and repeated hyaluronidase injections
Resolution takes time (a few weeks) and often several (3-5 or more) injections of hyaluronidase (would advise 1 week apart). If the material is located superficially, a tiny stab incision can be made with a blade and the material extruded.
I appreciate how difficult it must be for you to go through this, but this too shall pass. Hopefully as a result of forums such as this one, the incidence of such complications will be reduced.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.